My mom has dementia but just now started having bouts with extreme periods of dizziness, we were just in the ER and they found nothing. Any suggestions? - AgingCare.com

My mom has dementia but just now started having bouts with extreme periods of dizziness, we were just in the ER and they found nothing. Any suggestions?

Follow
Share

She was in the emergency room twice in the past week but they couldn't find anything wrong and sent her home saying it's just dementia. It frightens her something terrible. What might the dizzy spells mean? I'm at a loss.

This question has been closed for answers. Ask a New Question.
5

Answers

Show:
The Eppley maneuver really works, like Midkid has said.

My doctor was overjoyed to print this out for me instead of giving out the dizzyness protocol which was medicine. He was smiling, happy that I had asked for this, (but not knowing the name). My chiropractor had first introduced me to it.

Good answer Midkid!
Helpful Answer (1)
Report

Try to find out if she is "dizzy" (room spinning) or "light headed" (I'm going to pass out). There is a big difference. My DH was light headed with dementia. It turns out that he had Lewy Body Dementia in addition to Alzheimer's. With Lewy Body, the autonomic system is disrupted. He was having intermittent bouts of low heart rate and low blood pressure. The doc put him on a low dose of daily fludrocortisone and all of his symptoms disappeared.
Helpful Answer (1)
Report

When we age, crystals form in the inner ear. Sometimes they get lodged in the inner ear canal,. This will cause amazing dizziness. Google "The Eppley Manuever" and try that for mom. It dislodges the crystals and makes the dizziness abate. Works for me every time!
Helpful Answer (2)
Report

I agree with guestshopadmin. My mom was on Ativan for a month, she fell 5 times in 10 days. Took her to the ER, the Dr. said the disease was progressing. Her regular Dr. took her off Ativan replacing it with low dose of Risperdol, no more being dizzy or falling, in fact she was a completely different person, more alert and functioning much better.
Helpful Answer (3)
Report

If she is taking medications, check the side effects. High blood pressure, diabetes, heart meds frequently list dizziness as a side effect. Check with her pharmacist if you are not sure.
Also check with her regular doctor to see if this is a symptom that they need to check out further. The ER doesn't have as complete a picture of all the health problems your parent has.
Helpful Answer (3)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions